Ask an expert
Question

08 Jun 2011

Flu and Bronchitis
Hi There

I am recovering from bronchitis, the doctor prescribed antibiotics for me and I had to take at least 4 a day for 7 days together with corenza C on top of that I got my period which is really bad this month, painful.

My stomach burns and I have lost my appetite, could the medication maybe hurt my stomach lining? I did take probiotics?

Tummy has also been working a bit.

I also wanted to ask on a daily basis I eat the following :
Rye roll with hummus or boiled egg, cup of filter coffee
Snack, Banana
Rye Roll with Hummus, Avo and Yogurt
Snack Jungle Oats Bar
A big plate full of either stir fry, roasted seeds and brown rice or roasted veg I try and eat a variety of green veg.
I drink about 3 cups of coffee a day with lots of milk to try and get my diary in.

Eat about 2 blocks of chocolate a day. Some mornings I eat some chocolate pronutro.

I am vegetarin lacto-ova and just trying to keep it healthy. This lifestyle really works for me as I lost weight without even trying and my energy is up.

Just being sick now has taken its toll.


Answer 2,451 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Kasandra
I am sorry to hear that you have been ill with bronchitis and are feeling poorly. It is possible that the Corenza C which contains aspirin, chlorprophenpyridamine maleate and phenylephrine is causing your sore tummy. Ask the dr who is treating you if you can stop taking this medication and tell him/her about the gastric complaints in case you need to take some antacids. It is probable that the phenylephrine is suppressing your appetite. The diarrhoea could be caused by the antibiotics, but it is always essential to complete the course otherwise you may make the infective bacteria resistant which would complicate matters further. However if your symptoms should worsen, it is important to also contact your doctor to inform him/her of this development so that he/she can decide if you need to change the antibiotics you are taking. Once you have completed the antibiotics, please continue to take a probiotic such as Intestiflora (buy at health shops) for a few weeks to reestablish the good organisms in your digestive tract, seeing that antibiotics often eradicate both the good and the bad, infective organisms in your g.i. tract. The diet you describe is adequate as long as you ensure that your total dairy intake is about 3 servings a day (1 serving = 1 cup of milk or yoghurt, or 1/2 cup of cottage cheese, or 30 g other cheeses). Also have other legumes besides the hummus, such as dry cooked or canned peas, lentils, beans or soya to ensure that you are eating sufficient protein and obtaining vitamins and minerals. Eat at least 4-5 eggs a week to provide iron and vit B12. Try get as much rest as possible so that you can recover fully from the bronchitis, which can be a most exhausting illness.
Holding thumbs that you will soon be much better again.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18778 votes
Vote